Bosulif Side Effects
If you are taking Bosulif, be aware that this chemotherapy drug often causes side effects such as diarrhea, nausea, and vomiting. Although there may be ways to help prevent or lessen reactions to this drug, some side effects are potentially dangerous and require immediate medical treatment. Some of these significant reactions include yellowing of the skin, blood in the urine, or chest pain.
As with any chemotherapy medicine, Bosulif® (bosutinib) can cause side effects. In fact, most people will experience some type of reaction to this drug, and some side effects can be quite significant. Talk to your healthcare provider about ways to prevent or lessen reactions to this medicine.
(This article covers many, but not all, of the possible side effects with Bosulif. Your healthcare provider can discuss a more complete list with you.)
Bosulif has been studied extensively in clinical trials. In these studies, the side effects that occurred in a group of people taking Bosulif were carefully documented. As a result, it was possible to see what side effects occurred and how often they appeared.
In these studies, the most common Bosulif side effects included:
- Diarrhea -- in up to 82 percent of people
- Nausea -- up to 46 percent
- A decrease in platelets, which could increase the risk for bleeding -- up to 42 percent
- Abdominal (stomach) pain -- up to 40 percent
- Vomiting -- up to 39 percent
- Anemia -- up to 37 percent
- Fever -- up to 36 percent
- Rash -- up to 35 percent
- Fatigue -- up to 26 percent
- Cough -- up to 21 percent.
Other common side effects, occurring in 11 percent to 20 percent of people, included:
- Increased liver enzymes
- A decrease in white blood cells
- Shortness of breath
- Swelling due to fluid retention (edema)
- Joint pain
- Decreased appetite
- Back pain
- Respiratory tract infections, such as pneumonia
- Symptoms of the common cold, such as a runny or stuffy nose
- Loss of strength and energy.